MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.6mm micl12.6 implantable collamer lens, +05.50 diopter, within the same surgery due to the lens flipped upside down in the eye upon insertion.There was no patient injury.The lens was replaced with another icl lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Additional data: b5: the reporter indicated the replacement lens resolved the problem and the patient is seeing very well.H3 - device evaluation: the lens was returned dry in a specimen cup, with residue on the lens.Visual inspection found the optic and haptic torn.Corrected data: d10: returned to manufacturer: 08-jun-2020.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b1: updated to adverse events.B2: updated to required intervention to prevent permanent impairment/damage.H1: updated to serious injury.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10189318
Report Number2023826-2020-01276
Device Sequence Number14135494
Product Code MTA
UDI-Device Identifier00841542102933
UDI-Public00841542102933
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/01/2020
07/01/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/29/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1460486; FOAM TIP PLUNGER MODEL FTP - LOT # 1436715; INJECTOR MODEL AND LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR